Alert archive / Illinois / Wind Advisories in 2019
Wind Advisory 4, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Mar 9, 2019, 2:29 PM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Mar 9, 2019, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 2:29 PM CST (20:29 UTC)
- In effect from
- Mar 9, 2019, 9:00 PM CST
- Expired
- Mar 10, 2019, 7:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758 WWUS73 KLOT 092029 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 229 PM CST Sat Mar 9 2019 ILZ008-010>014-019>023-032-033-039-INZ001-002-010-011-019-100430- /O.NEW.KLOT.WI.Y.0004.190310T0300Z-190310T1200Z/ Ogle-Lee-DeKalb-Kane-DuPage-Cook-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Lake IN-Porter-Newton-Jasper- Benton- Including the cities of Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 229 PM CST Sat Mar 9 2019 /329 PM EST Sat Mar 9 2019/ ...WIND ADVISORY IN EFFECT FROM 9 PM CST /10 PM EST/ THIS EVENING TO 7 AM CDT /8 AM EDT/ SUNDAY... The National Weather Service in Chicago has issued a Wind Advisory, which is in effect from 9 PM CST /10 PM EST/ this evening to 7 AM CDT /8 AM EDT/ Sunday. * TIMING...Late this evening through Sunday morning. * WINDS...Southwest to west winds gusting to 45 mph. * IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ BMD
3 follow-up statements
860 WWUS73 KLOT 100153 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 753 PM CST Sat Mar 9 2019 ILZ003>006-101000- /O.EXA.KLOT.WI.Y.0004.190310T0300Z-190310T1200Z/ Winnebago-Boone-McHenry-Lake IL- Including the cities of Rockford, Belvidere, Woodstock, and Waukegan 753 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... The National Weather Service in Chicago has issued a Wind Advisory, which is in effect until 7 AM CDT Sunday. * TIMING...Late this evening through Sunday morning. * WINDS...Southwest to west winds gusting to 45 mph. * IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ILZ008-010>014-019>023-032-033-039-INZ001-002-010-011-019-101000- /O.CON.KLOT.WI.Y.0004.190310T0300Z-190310T1200Z/ Ogle-Lee-DeKalb-Kane-DuPage-Cook-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Lake IN-Porter-Newton-Jasper- Benton- Including the cities of Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 753 PM CST Sat Mar 9 2019 /853 PM EST Sat Mar 9 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /8 AM EDT/ SUNDAY... * TIMING...Late this evening through Sunday morning. * WINDS...Southwest to west winds gusting to 45 mph. * IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ - Izzi
541 WWUS73 KLOT 100932 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 432 AM CDT Sun Mar 10 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 101200- /O.CON.KLOT.WI.Y.0004.000000T0000Z-190310T1200Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Woodstock, Waukegan, Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 432 AM CDT Sun Mar 10 2019 /532 AM EDT Sun Mar 10 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /8 AM EDT/ THIS MORNING... * TIMING...Early this morning. * WINDS...West winds gusting to 45 mph. * IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Ratzer
728 WWUS73 KLOT 101202 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 702 AM CDT Sun Mar 10 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 101315- /O.EXP.KLOT.WI.Y.0004.000000T0000Z-190310T1200Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Woodstock, Waukegan, Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 702 AM CDT Sun Mar 10 2019 /802 AM EDT Sun Mar 10 2019/ ...WIND ADVISORY HAS EXPIRED... Westerly winds will continue to gust to 40 mph today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Mar 9, 2:17 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 9, 2:17 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
217 PM CST Sat Mar 9 2019
.SHORT TERM...
212 PM CST
Through Sunday...
Mild, wet, and breezy conditions are expected through the rest of
today, then conditions will turn windy and colder Sunday. Early this
afternoon, a 992mb low is analyzed east of Kansas City with a
warm front draped east across central Illinois and along portions
of the Ohio Valley. Meanwhile, water vapor imagery reveals a
negatively tilted trough lifting across northern Missouri. These
features are progged to lift northeast across northern Illinois
this evening. Rain, along with a few embedded thunderstorms, have
already overspread much of the forecast area this afternoon.
Periods of steady rain, at times moderate to heavy, will persist
well into the evening until the warm front begins to lift across
the region. Loss of deeper moisture should allow precip to taper
off with a few spotty showers possible behind the warm front.
Center of low pressure is expected to lift into far southeast
Wisconsin late this evening, then continue northeast across the
central Great Lakes region overnight. While precip chances diminish
in the wake of the low, winds are expected to swing around to the
west and further increase overnight. The combination of a strong
pressure gradient, steep low level lapse rates driven by cold air
advection, and moderately strong surface pressure rises sweeping
across the forecast area will result in wind gusts right around
advisory criteria of 45 mph. Both the GFS and NAM advertise 5-
7mb/3hr pressure rises moving across the CWA overnight, though
weakening as it spreads east. Will be issuing a Wind Advisory
through Sunday morning for all but the far northern tier of
counties in Illinois, closest to the low track where the gradient
is not quite as strong.
Breezy conditions will persist through the day Sunday, though should
very gradually taper in magnitude as high pressure spreads from the
northern Great Plains to the Ohio Valley. Persistent cold advection
will only allow temperatures to recover a few degrees Sunday
afternoon with highs in the mid to upper 30s expected over most of
the CWA. Shallow post frontal cold air stratocumulus will keep skies
mostly cloudy through the day, with some clearing possible during
the evening. Temperatures are expected to fall into the low to mid
20s Sunday night with wind chills in the single digits and teens.
Deubelbeiss
&&
.LONG TERM...
116 PM CST
Sunday night through Saturday...
High pressure will usher a frontal trough Sunday night. There is a
weak disturbance in northwest flow aloft that still looks just
produce some clouds when it arrives Sunday night into early
Monday.
The surface high will arrive Monday into Tuesday, leading to a
period of dry but cool weather. The high will shift east of
the area late Tuesday and again open the door to another amplified
pacific system emanating from the southwest. Deep layer flow will
become markedly southerly ahead of the highly meridional flow
across the Midwest and eastern portions of the United States as,
at least for a time, several systems merge into a large scale
trough across the western half of the country. With upstream
ridging in place, the model evolution becomes a bit more tricky as
to how quickly precipitation will push into the departing ridge.
But it appears the fairly wound up lead system will send several
shortwaves ahead of it and lead to mild, windy, and occasionally
wet periods later Tuesday into Thursday.
The main surface low will approach the region Thursday into
Friday, weakening as it will move from the Mississippi valley to
northern Lake Michigan. With this pattern, it appears we get
somewhat split with the system dry slot possibly moving right
overhead and the heavier precip will head south. With the dry slot
moving in and warm southerly flow, temperatures could briefly get
quite mild Thursday morning The northern stream flow will
eventually win out late week, sending a cold front through
Thursday afternoon/evening and possibly even leading to some snow
showers.
KMD
&&
.AVIATION...
For the 18Z TAFs...
An active period coming up for the area terminals as a storm
system will bring the following concerns:
- Moderate rain
- Isolated thunderstorms
- IFR to LIFR Cigs
- IFR Vis
- Possible LIFR vis this evening
- A period of LLWS this evening
- Gusty SE winds turning to SW and eventually W
Dry in place has held the precipitation off a little bit, but the
trend upstream has been that once saturation occurs ceilings will
quickly fall from VFR to IFR within an hour, with a brief period
of MVFR in the middle. Precipitation onset at ORD/MDW will be
around 19-20z. Expect thunderstorms will impact south/southwest
approaches, but at this time we do feel that thunder will largely
remain outside of the ORD/MDW terminals areas. It could get pretty
close on the SE side, and may need some TS for KGYY. Visibilities
in the rain have ranged from 1-2SM in most areas, though briefly
lower in the TS.
Once ceilings fall, expect a period of LIFR mainly after 21z
through about mid evening. The low center will pass over KRFD,
thus there will be a period of lighter winds this evening. ORD/MDW
remain the pressure gradient, thus it will be a mix of occasional
wind gusts at the surface or LLWS depending on mixing. Have
introduced LLWS with a compromise wind direction, which may
initially start off SE but quickly shift SW.
The low center will pass into Wisconsin overnight, with winds
shifting to SW and eventually more W late tonight into Sunday.
This will likely lead to some very low cigs/low vis for areas that
lose winds under the low center, and will indicate that potential
at RFD, possibly DPA, could be close to the other terminals. The
prime period of stronger wind gusts will be overnight 6z- 14z,
possibly into the morning as well with gusts to 35 kt still
possible. Winds will slacken a little bit on Sunday but still have
gusts to 30 kt possible all day, and we will hold an MVFR ceiling.
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory...ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-
ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039...9 PM
Saturday to 7 AM Sunday.
IN...Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...9 PM
Saturday to 7 AM Sunday.
LM...Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...11 PM
Saturday to 4 PM Sunday.
Small Craft Advisory...nearshore waters
until 11 PM Saturday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Mar 9, 3:53 AM CST, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 353 AM CST Sat Mar 9 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 101000- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 353 AM CST Sat Mar 9 2019 /453 AM EST Sat Mar 9 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk. Limited Flooding Risk. Limited Non thunderstorm wind Risk. DISCUSSION... Deep low pressure will move through the region later today and tonight. Rain and a few thunderstorms are expected this afternoon and this evening, with very windy conditions developing tonight and persisting into Sunday. Moderate to locally heavy rainfall is possible, with amounts ranging from a half inch to an inch and a quarter. This could result in minor localized flooding. Localized ice jam flooding remains possible on area rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Limited Non Thunderstorm Wind Risk. Wednesday... Limited Thunderstorm Risk. Thursday... Limited Non Thunderstorm Wind Risk. DISCUSSION: Another strong storm system is possible by the middle of next week. Rain, windy conditions and a few thunderstorms are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the northeast at 55 mph. LMZ740>745-101000- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 353 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Gale force winds and or very hazardous waves. Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Gale force winds and very hazardous waves are likely. Wednesday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Thursday... Gale force winds and very hazardous waves are likely. Ratzer Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:29 AM CST | Gale Warning | LOT | 39 hr | |
| Mar 9, 10:32 AM CST | River Flood Watch | LOT | Winnebago | 46 hr |
| Mar 9, 10:39 AM CST | River Flood Advisory | LOT | Ogle | 70 hr |
| Mar 9, 10:39 AM CST | River Flood Advisory | LOT | Boone | 71 hr |
| Mar 9, 10:41 AM CST | River Flood Advisory | LOT | Lee | 3 min |
| Mar 9, 10:53 AM CST | River Flood Advisory | LOT | Lake | 33 hr |
| Mar 9, 10:53 AM CST | River Flood Advisory | LOT | Kane, McHenry | 7 days |
| Mar 9, 10:53 AM CST | River Flood Advisory | LOT | Kane, Kendall | 7 days |
| Mar 9, 10:53 AM CST | River Flood Advisory | LOT | LaSalle | 4 days |
| Mar 9, 5:09 PM CST | Areal Flood Advisory | LOT | Boone, DeKalb, Kane, LaSalle, Lee, McHenry and 2 more | 5 hr |
Nearby
Wind Advisories in Illinois, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.